Antiplatelet treatment after percutaneous coronary intervention in a patient with idiopathic thrombocytopenic purpura [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2009; 37(8): 575-577

Antiplatelet treatment after percutaneous coronary intervention in a patient with idiopathic thrombocytopenic purpura

Mehmet Mustafa Can, İbrahim Halil Tanboğa, Bilal Boztosun, Cihangir Kaymaz
Kartal Koşuyolu Heart And Research Center, Cardiology Department,istanbul

Idiopathic thrombocytopenic purpura (ITP) is characterized by immune platelet destruction due to the presence of antiplatelet antibodies. Following percutaneous coronary interventions, patients with ITP have risk for bleeding or thrombotic complications when antiplatelet treatment is given or spared, respectively. A 76-year-old man presented with typical anginal pain on exertion, 23 years after coronary artery bypass surgery, and nine years after the diagnosis of ITP had been made. Laboratory results showed low platelet count (16,000/l). In consultation with the hematology department, danazol treatment was administered for three weeks, after which the platelet count increased above 100,000/l. The patient underwent coronary angiography, which showed total occlusion of the left internal mammary artery bypass graft to the left anterior descending artery (LAD). After pretreatment with a loading dose (600 mg) and then a maintenance dose (75 mg daily) of clopidogrel for two days, the platelet count still remained above 100,000/l. Percutaneous transluminal coronary angioplasty was performed for the proximal LAD lesion and a 3.0x18-mm bare metal stent was implanted. No bleeding or thrombotic complications were seen during the follow-up of the patient.

Keywords: Angioplasty, transluminal, percutaneous coronary, coronary stenosis/therapy; platelet count; purpura, thrombocytopenic, idiopathic/complications; stents.

How to cite this article
Mehmet Mustafa Can, İbrahim Halil Tanboğa, Bilal Boztosun, Cihangir Kaymaz. Antiplatelet treatment after percutaneous coronary intervention in a patient with idiopathic thrombocytopenic purpura. Turk Kardiyol Dern Ars. 2009; 37(8): 575-577

Corresponding Author: Mehmet Mustafa Can, Türkiye
© Copyright 2019 Archives of the Turkish Society of Cardiology
LookUs & Online Makale